Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 50, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 13, 2001, 2:17 AM CDT for Buffalo County, South Dakota. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2001, 2:17 AM CDT (07:17 UTC)
- Expired
- Jun 13, 2001, 2:45 AM CDT
- In force
- 28 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Buffalo County, SD
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 7.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1925 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 130718 SVRABR SDC017-130745- /NEW.KABR.SV.W.0086.130717-130745/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 217 AM CDT WED JUN 13 2001 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUFFALO COUNTY IN CENTRAL SOUTH DAKOTA * UNTIL 245 AM CDT * AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF GANN VALLEY...OR ABOUT 18 MILES EAST OF FORT THOMPSON...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GANN VALLEY AROUND 225 AM CDT THIS IS A DANGEROUS STORM. TAKE SHELTER NOW! THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN_ ABERDEEN. $$ LAT...LON 4418 9923 4393 9919 4394 9895 4420 9893 BINAU/MOHR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:10 AM CDT, 7 minutes earlier.
Area forecast discussion, Jun 13, 2:10 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 210 AM CDT WED JUN 13 2001 MAIN CONCERNS ARE CONVECTION THIS MORNING AND PCPN CHANCES THROUGH REMAINDER OF THE SHORT TERM. MAIN LINE OF STRONG/SEVERE CONVECTION NOW ALONG AND JUST SOUTH OF SOUTHERN EDGE OF CWA...MOVG E-NE JUST ALONG NORTH SIDE OF SFC WARM FRONT. MAIN AREA OF CONVECTION SHOULD SLIDE NE ACROSS SE CWA THIS AM AND THEN INTO MINNESOTA. FOR NOW IT APPEAS THAT MUCH OF THE DAY AFTER MID MORNING MAY BE DRY. UPPER TROF CONTINUES TO PUSH EAST THROUGH DAY AND COLD FRONT EDGES TOWARD EASTERN BORDER. HOWEVER BEST ACTION TNT IS EXPECTED TO WAIT FOR STRONG S/W ROTATING OUT OF THE BASE OF THE UPPER TROF OVERNIGHT. STRONG SFC LOW IS INDUCED OVER SOUTHERN PLAINS AND THEN HEADS NORTHEAST TOWARD WEST MN. APPEARS THAT MOST WIDESPREAD STRONG/SEVERE ACTION TNT WILL BE OVER AREAS SOUTHEAST OF MY CWA. THEN FOR THU/THU EVE...UPPER TROF LIFTS OUT WITH NICE BAND OF PCPN DEVELOPING OVER MUCH OF THE REGION. A MIX OF TEMPS FROM MAV/FWC WORKED OKAY. .ABR...NONE. TDK
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:33 PM CDT | Severe Thunderstorm Warning | ABR | Hand | 27 min |
| Jun 12, 7:58 PM CDT | Severe Thunderstorm Warning | ABR | Hand | 47 min |
| Jun 13, 12:48 AM CDT | Severe Thunderstorm Warning | ABR | Lyman | 42 min |
| Jun 13, 1:31 AM CDT | Severe Thunderstorm Warning | ABR | Buffalo | 44 min |
| Jun 13, 3:15 AM CDT | Flash Flood Warning | ABR | Clark, Deuel, Hamlin | 6 hr |
| Jun 13, 4:09 PM CDT | Severe Thunderstorm Warning | ABR | Deuel | 36 min |
| Jun 13, 4:32 PM CDT | Severe Thunderstorm Warning | ABR | Spink | 43 min |
| Jun 13, 4:43 PM CDT | Severe Thunderstorm Warning | ABR | Deuel, Grant | 47 min |
| Jun 13, 5:07 PM CDT | Tornado Warning | ABR | Codington, Hamlin | 38 min |
| Jun 13, 5:15 PM CDT | Severe Thunderstorm Warning | ABR | Clark, Spink | 45 min |
| Jun 13, 5:30 PM CDT | Severe Thunderstorm Warning | ABR | Grant | 30 min |
| Jun 13, 5:41 PM CDT | Tornado Warning | ABR | Codington | 34 min |
| Jun 13, 5:49 PM CDT | Severe Thunderstorm Warning | ABR | Day | 56 min |
| Jun 13, 6:17 PM CDT | Tornado Warning | ABR | Day | 28 min |
| Jun 13, 6:19 PM CDT | Severe Thunderstorm Warning | ABR | Grant | 41 min |
| Jun 13, 6:34 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Marshall | 41 min |
| Jun 13, 6:46 PM CDT | Severe Thunderstorm Warning | ABR | Day | 14 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.